Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2006, 4:26 PM MDT for El Paso County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 25, 2006, 5:11 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252226 SVRPUB COC041-260000- /O.NEW.KPUB.SV.W.0076.060625T2226Z-060626T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 426 PM MDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 600 PM MDT... * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF COLORADO SPRINGS...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLACK FOREST. NORTHEASTERN COLORADO SPRINGS. ELLICOTT. YODER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3916 10459 3905 10477 3852 10440 3872 10405 $$
2 follow-up statements
000 WWUS55 KPUB 252255 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT SUN JUN 25 2006 COC041-260000- /O.CON.KPUB.SV.W.0076.000000T0000Z-060626T0000Z/ EL PASO CO- 454 PM MDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EASTERN EL PASO COUNTY... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PEYTON...OR 16 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 94 BETWEEN PEYTON AND FALCON. SCHRIEVER AIR FORCE BASE. ELLICOTT. YODER. TRUCKTON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3908 10446 3896 10466 3852 10440 3872 10405 $$
000 WWUS55 KPUB 252311 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT SUN JUN 25 2006 COC041-252321- /O.CAN.KPUB.SV.W.0076.000000T0000Z-060626T0000Z/ EL PASO CO- 511 PM MDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN EL PASO COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING AND LOCALLY HEAVY RAIN MAY STILL BE IN THE AREA. LAT...LON 3908 10446 3896 10466 3852 10440 3872 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:11 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 2:11 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 25 2006 .SHORT TERM... ...MAIN CONCERN IS TSRA RETURNING TO THE C AND SW MTNS AND ASSOCIATED FIRE WX CONCERNS... CURRENTLY...RIDGE ALOFT CONTINUES TO MOVE TO THE WEST...AND IS NOW LOCATED OVER C NEVADA. THIS IS ALLOWING MOISTURE TO WORK ITS WAY WEST INTO THE MTNS. RADAR AT THE NOON HOUR WAS INDICATING TSRA AS FAR W AS THE C MTNS AND E SLOPES OF THE SW MTNS. REST OF TODAY...DRIER AIR WILL SLOWLY WORK ITS FROM EAST TO WEST OVER THE PLAINS DECREASING THE CHANCE OF PRECIP ON THE FAR EAST PLAINS. BEST CHANCE OF POPS BY LATE THIS AFTERNOON WILL BE ON THE E FACING SLOPES OF THE MOUNTAINS...ESPECIALLY THE SANGRES AND PIKES PEAK/FRONT RANGE REGION. SINCE AMPLE LLVL MSTR IS STILL AVAILABLE ALONG WITH SOME SHEAR...A FEW STRONG STORMS WILL BE POSSIBLE MAINLY OVER THE FAR S SXNS OF THE SANGRES. TONIGHT...TSRA SHOULD CONTINUE INTO MID EVENING BEFORE GRADUALLY DYING OFF. SKIES SHOULD BECOME MOSTLY CLEAR AND IT SHOULD BE A REFRESHINGLY COOL NIGHT. WITH THE DEEPENING EASTERLY FLOW OVER THE INTERIOR MTNS...THE LWR LVL MSTR WILL CONTINUE TO INCREASE OVER THE HIGHER TRRN. TOMORROW...SHOULD SEE SCTD TSRA ALL AREAS OF THE HIER TRRN. WITH THE SJU MTNS...AND LESSER EXTENT THE C MTNS...IN DROUGHT CONDITIONS...AND ALONG W/COORD WITH NWS GJT...HAVE ISSUED A FIRE WX WATCH FOR THE SW AND C MTN REGION. THIS WATCH IS FOR DRY LTG...ESPECIALLY EARLY IN THE PERIOD. THIS LTG ACTIVITY WILL HAVE THE POTENTIAL TO START NEW FIRES...ESPECIALLY IN THE SW MTN REGION. ON THE PLAINS...PRECIP WILL BE RESTRICTED TO MAINLY THE I-25 CORRIDOR REGION WITH THE LLVL NE FLOW AND NW FLOW ALOFT. /HODANISH .LONG TERM... FORECAST CHALLENGE WILL BE TIMING OF SHORTWAVES AND SHALLOW COLD FRONT THROUGH THE SE PLAINS AND ITS AFFECT ON TEMPS/POPS... LARGE UPPER RIDGE REMAINS OVER THE WESTERN US WITH A TROF TO OUR EAST. THIS KEEPS SE CO UNDER NORTHWEST FLOW ALOFT THROUGH MUCH OF THE EXTENDED. LATEST MODELS HAVE SLOWED THE PROGRESS OF THE COLD FRONT INTO SE CO ON TUESDAY...WITH NAM-WRF INDICATING AXIS OF 50+ DEW POINTS REMAINING ACROSS NE/NRN KS. AHEAD OF THIS BOUNDARY...DEW POINTS ACROSS SE CO REMAIN IN THE 40S...AND EVEN THE MOUNTAINS HOLD ON TO ENOUGH LOW LVL MOISTURE TO WARRANT ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. WITH THE LOWER DEW POINTS...CAPES RANGE FROM 200-1000 J/KG WITH THE HIGHEST READINGS OVER THE MOUNTAINS. 0-6 KM BULK SHEARS REMAIN AROUND 20-30KTS SO NOT ANTICIPATING MUCH IN THE WAY OF SEVERE THUNDERSTORMS...THOUGH COULDNT RULE OUT AN ISOLATED PULSE SEVERE STORM OVER THE MOUNTAINS PRODUCING PENNY SIZE HAIL. A MORE DISTINCT SHORTWAVE PROGGED TO MOVE ACROSS CO ON WEDNESDAY...MEANWHILE SHALLOW COLD FRONT BACKDOORS INTO SE CO TUESDAY NIGHT/EARLY WEDNESDAY. SE LOW LVL FLOW ADVECTS UPPER 40S TO LOWER 50 DEW POINTS BACK INTO THE SE PLAINS...THUS CAPES AND BULK SHEARS SHOULD BE HIGHER. CHALLENGE THIS DAY WILL BE HOW MUCH STABILIZATION WILL OCCUR BEHIND THE FRONT. NAM-WRF NOT SHOWING MUCH CIN ACROSS THE SE PLAINS...AND WITH SHORTWAVE MOVING THROUGH...SHOULD BE ABLE TO OVERCOME WHAT MEAGER CIN IS LEFT. THUS...KEPT ISOLATED POPS RAMPING UP TO SCATTERED IN THE AFTN ACROSS THE SE PLAINS. OUT WEST...LOW LVL MOISTURE HANGS IN ALLOWING ISOLATED TO SCATTERED AFTN THUNDERSTORMS TO REDEVELOP DURING THE AFTERNOON. UPPER RIDGE SHIFTS EASTWARD FOR FRIDAY THROUGH SUNDAY...WHICH SHOULD RESULT IN A WARMING AND DRYING TREND...ESPECIALLY FOR THE WESTERN HALF OF THE FORECAST AREA. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ220-COZ223. && 34/31
Hazardous weather outlook, Jun 25, 6:48 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT SUN JUN 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
In the hours before
Local storm report, Jun 25, 4:22 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL PUEBLO 38.26N 104.62W
06/25/2006 M1.00 INCH PUEBLO CO PUBLIC
&&
METZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:16 AM MDT | Fire Weather Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 17 hr |
| Jun 25, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 45 min |
| Jun 25, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 64 min |
| Jun 25, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.